Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 88, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Sep 20, 2021, 1:22 AM EDT. It took effect at Sep 20, 2021, 1:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2021, 1:22 AM EDT (05:22 UTC)
- In effect from
- Sep 20, 2021, 1:00 PM EDT
- Expired
- Sep 20, 2021, 9:42 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
764 WHUS71 KAKQ 200522 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 122 AM EDT Mon Sep 20 2021 ANZ632-638-201330- /O.NEW.KAKQ.SC.Y.0088.210920T1700Z-210920T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 122 AM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ634-201330- /O.NEW.KAKQ.SC.Y.0088.210920T1700Z-210921T0400Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 122 AM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 1 PM this afternoon to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 05
6 follow-up statements
205 WHUS71 KAKQ 201046 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 646 AM EDT Mon Sep 20 2021 ANZ632-638-202015- /O.CON.KAKQ.SC.Y.0088.210920T1700Z-210920T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 646 AM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ634-202015- /O.CON.KAKQ.SC.Y.0088.210920T1700Z-210921T0400Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 646 AM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 1 PM this afternoon to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 05
117 WHUS71 KAKQ 201408 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1008 AM EDT Mon Sep 20 2021 ANZ632-638-202215- /O.CON.KAKQ.SC.Y.0088.210920T1700Z-210920T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 1008 AM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ634-202215- /O.CON.KAKQ.SC.Y.0088.210920T1700Z-210921T0400Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 1008 AM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 1 PM this afternoon to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
143 WHUS71 KAKQ 201701 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 101 PM EDT Mon Sep 20 2021 ANZ632-638-202300- /O.CON.KAKQ.SC.Y.0088.000000T0000Z-210920T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 101 PM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ634-210115- /O.CON.KAKQ.SC.Y.0088.000000T0000Z-210921T0400Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 101 PM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
098 WHUS71 KAKQ 201940 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 340 PM EDT Mon Sep 20 2021 ANZ632-638-202300- /O.CON.KAKQ.SC.Y.0088.000000T0000Z-210920T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 340 PM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ634-210345- /O.CON.KAKQ.SC.Y.0088.000000T0000Z-210921T0400Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 340 PM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
170 WHUS71 KAKQ 202306 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 706 PM EDT Mon Sep 20 2021 ANZ632-638-210015- /O.EXP.KAKQ.SC.Y.0088.000000T0000Z-210920T2300Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 706 PM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ ANZ634-210400- /O.CON.KAKQ.SC.Y.0088.000000T0000Z-210921T0400Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 706 PM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
224 WHUS71 KAKQ 210142 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 942 PM EDT Mon Sep 20 2021 ANZ634-210245- /O.CAN.KAKQ.SC.Y.0088.000000T0000Z-210921T0400Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 942 PM EDT Mon Sep 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 10:08 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 19, 10:08 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 1008 PM EDT Sun Sep 19 2021 .SYNOPSIS... High pressure builds across the area tonight, then slides off the coast through Wednesday. A strong cold front crosses the area Thursday. Canadian high pressure builds in for next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 1005 PM EDT Sunday... Backdoor cold front continues to make slow progress southwestward across the region tonight. The boundary will gradually washout overnight but the surface high will continue to build down the eastern seaboard. But with the slower movement, the push of cooler and drier air has been slower than models have forecast. As a result, have raised overnight lows over the SE VA and NE NC for tonight into the upper 60s to near 70 degrees. Otherwise expect clear sky and dry weather. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... As of 250 PM EDT Sunday... High pres slides off the coast to our north Mon into Tue. Models cont to show moisture slowly increasing across the west Tue afternoon due to a developing se flow. Will carry low chc PoPs Tue aftrn, otw dry. Highs Mon upr 70s-lwr 80s. Lows Mon nite in the 60s to near 70 se. Highs Tue upr 70s-lwr 80s. The upslope moisture will be greatest across the west Tue nite so will carry low chc PoPs mainly along and west of I95. Otw, pt to mstly cldy. Lows mid-upr 60s xcept nr 70s se. Moisture continues to increase Wed ahead of the apprchg upr lvl trof. Best support for PoPs will be across the west during the aftrn. Have kept chc PoPs for now over most areas Wed xcept low end likely across the wrn most zones. Highs upr 70s west to low- mid 80s along the coast. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 110 PM EDT Sunday... GFS trending closer to a slower (ECMWF) solution for later this week. Data shows an upper low moving across the Ohio Valley Wed nite and nern states Thurs with the trailing cold frontal passage across the local area Thurs aftrn and eve. Ahead of it, onshore flow continues the threat for sct- nmrs overrunning shwrs Wed nite and Thurs morning before a significant slug of moisture moves across the area Thurs aftrn with the fropa, pushing off the coast Thurs eve. Given the increasing confidence, went ahead and bumped up PoPs Wed nite and Thurs to high chc/low end likelys for now. Any thunder limited to the actual fropa Thurs. Lows Wed nite in the 60s. Highs Thurs in the 70s to near 80 se. Shwrs end west-east Thurs nite. Cooler with lows 50-55 west, upr 50s-lwr 60s east. Canadian high pres builds in for the upcoming weekend. Dry, cooler each day. Highs Fri in the 70s. Lows from the upr 40s nw to lwr 60s se. Highs Sat 75-80. Lows in the 50s to lwr 60s se. Highs Sun mid 70s-lwr 80s. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... As of 800 PM EDT Sunday... A back door cold front continues to push south and west across the Mid-Atlantic states this evening with the front stretching from near ECG to FVX. ALong the front, see some mvfr level stratus that should last a couple of hours before the drier air arrives and vfr conditions return. For the remainder of the area, the drier air is already beginning to arrive and the sky is mostly cloud free and should remain that way over night. High pressure will dominate the weather on Monday with drier air with a light nw as the high builds southward along the Eastern Seaboard. Overall expect mainly vfr conditions through the taf period outside of a short period of mvfr level ceilings at ECG through 2z-4z. Outlook: VFR conditions then persist Mon thru Tue night, as high pres dominates. Moisture slowly increases by mid week ahead of a strong cold front, which crosses the area Thursday. && .MARINE... As of 400 PM EDT Sunday... A high threat of rip currents is in effect through 8 pm this evening for the southern beaches (VA Beach/Currituck). A moderate risk is in effect for the northern beaches. Late this aftn, sfc high pressure was centered over Lake Ontario and extending down into the Mid Atlc region. Winds were NE 5-15 kt over the waters, with waves 1-2 ft and seas 3-4 ft. The center of the sfc high will slide east across New England then off the coast tonight into Tue morning. NE then E winds 5-15 kt tonight into Mon morning, then generally E 10-15 kt Mon aftn into Mon evening. Winds will be E 5-15 kt Mon night into Tue, then SE Tue night through Wed, with winds increasing to around 15 kt Wed aftn, as the high moves into the nrn Atlc and cold front starts to approach from the WNW. Waves will be 1-3 ft and seas 3-4 ft into Wed morning, then waves 2-3 ft and seas 3-5 ft by late Wed. The cold front approaches the waters from the WNW late Wed into Wed night, before crossing the waters Thu evening into Thu night. S winds at least 10-15 kt Wed night and Thu, then becoming NW or N 10-15 kt Thu night. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...ESS SHORT TERM...MPR LONG TERM...MPR AVIATION...ESS MARINE...TMG/JAO
Hazardous weather outlook, Sep 19, 7:37 PM EDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 737 PM EDT Sun Sep 19 2021 MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>097-509>525-202345- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 737 PM EDT Sun Sep 19 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ098>100-202345- Maryland Beaches-Virginia Beach-Accomack-Northampton- 737 PM EDT Sun Sep 19 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.